BlogPublic Health

Mass Overdoses In California Thanks Fentanyl

A mass overdose situation happened in California recently. 1 person died, and twelve people were hospitalized in critical condition. They were all found in a house in Chico, California.

The mass overdose seems to have been caused by the drug fentanyl. It was mixed with other drugs the people were taking.

The chief of the police department claimed that they had just been waiting for something like this to happen. There were reports the fentanyl was becoming more popular on this side of the U.S.

Fentanyl has risen up 54% in recent years to contributing to overdose deaths. Fentanyl is a synthetic opioid drug. Fentanyl is extremely strong, stronger than morphine the drug it is based on. 

For people who aren’t used to taking fentanyl, they can overdose very easily. That is because it can be too strong for the body to handle. This is especially true if it is mixed with other drugs.

It seems that the cause of overdose for this situation is because of that fentanyl mixture. Often people don’t know that they are taking fentanyl because it is mixed with other drugs before it is sold to them.

Fentanyl is used to cut other drugs to help spread out the dealers’ supply. That way they make more money. Fentanyl is cheaper to make and can make other drugs stronger.

The problem is people take higher doses of drugs they use regularly. If fentanyl is in the mixture, it can be deadly. Not that drug dealers care.

The officers who ended up at this house in Chico, California has not had many fentanyl-related problems before. Fentanyl is more of a problem across the United States. Now that the drug has grown in popularity it is moving west.

As soon as the officers arrived on site, they got to work. They gave CPR to the victims and gave naloxone. Naloxone is a drug that is meant to reverse the effects of overdoses. It has saved countless lives.

The problem with fentanyl overdoses is that fentanyl is a synthetic opioid. Naloxone is meant for opioids. Naloxone can work on fentanyl overdoses but his to be applied quickly. It has to be given at a much sooner point in time than if it were a regular opioid overdose.

Otherwise, the naloxone would not be as effective. That is just another danger of the use of fentanyl.